My brother in law has a 10yr history of seizer's and mental issues ( hearing voices and has been on seizer and anti phycotic medication) but Doctors say that he is not mentally ill but hearing the voices have been a side affect of the seizers. The seizers have increase tremendously over the years and have caused major scare tissue on his brain. He just had a second brain surgery last month, and has had 3 seizers since. The Doctors were pretty confident that the second surgery was going to be the cure all, and that over time there would be no need for ANY medication. As of tonight he has had a 4th seizer and he is again hearing voices his medication has not changed and now we are confused and frustrated. Could the anti phycotic medication be causing the seizers. Keep in mind the seizers started years before he first started hearing voices. Could the voices and the seizers be separate issues??
In answer to your question, yes anti-psychotics can lower the seizure threshold, haloperidol seems to be one of the least likely to do this and clozepine one of the worst. I would talk about this with your doctor.
Yes, voices and seziures can occur seperately. The psychotic element is most likely to be linked to seizures if they occur during a seziure as in temporal lobe epilepsy where you can hear/see things etc where it is not psychosis but actually part of the seizure itself or immediately after a seizure in the post ictal phase, but can occur at any time. If you have had several doctors agree that it is the seizures that is responsible I would be inclined to accept this, as generally we are not experts in this forum, good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.